Stimulants and Weight Loss? Duh!..

So I weighed myself yesterday as I have every few days to monitor my weight (same time and before I eat/drink to make sure it’s just me I am weighing not stuff in my stomach) and I am down another 5 pounds despite eating very particular food, planning my calories and other nutrients… What the heck! I thought I had at least stopped myself from losing weight! So once again I started to stress and worry (thinking about this and my constantly dropping WBC) which was not good to add on top of everything else I am dealing with right now. But I was sitting at my desk where I have all my medication laid out (so I don’t forget to take them) when I realized… whenever I am asked what medication I am on I typically only think about what I keep in my Monday-Sunday pill organizer thing but what about all the other pill bottles on my desk? Most of that is “as-needed” stuff like Temazepam for insomnia or Ritalin (methylphenidate) for fatigue. Ritalin. How did I never think of this? Ritalin is a stimulant. Stimulants cause you to lose weight! One of the main reasons I stopped taking Nuvigil!

Read more

Trying to Keep Moving but I Over Did It…

I am frustrated. The day before yesterday I was feeling pretty decent so I went for a walk and then did some very light exercises. I also wanted to see if Ritalin would magically start working so I took 20mg. I sat down for coffee, like any other day. After I finished I cleaned my mug, also like any other day. That turned into doing all the dishes which turned into cleaning off the counter tops which turned into me realizing we had no clean rags to work with so I did a load of laundry and then that turned into doing all the laundry in the laundry room and also cleaning and organizing the laundry room and probably more that I am not thinking of. It was too much. I don’t know if the Ritalin helped or if I just got myself going enough to not want to stop but… it was too much.

Read more

Did I Speak Too Soon or am I Just Being Impatient?

I already know the answer to that question but this is what I was asking myself yesterday. You see, I woke up around 3:00 am to use the restroom; just a typical night as I am sure many of you with Multiple Sclerosis can relate to. As I shut off the light and crawled back into bed I had to pause… My vision… Was it just in my head or was it actually just better than usual? I didn’t even notice while I was moving around but I wasn’t leaning against the walls or bracing myself on the counter! No… It’s late… I am tired… Surely this is all in my head… Well, I’ll just go back to sleep and see how things are in the morning.

Read more

Oh Coffee, How Foolish of Me to Think I Could Live Without You!

OK, I may have been a little premature in celebrating the fact that I got a new prescription for Ritalin. Yes, I felt pretty decent the first day though I felt nothing like I did when I was on it a couple years ago. “Maybe I have just built a tolerance and need a higher dose?” I thought. So after I wrote that post the other day I doubled the dose, 10 mg and then, a few hours later, I took a third dose of 10 mg. It just did not seem to be doing what it should have; what it did the last time I was on it. The next day (yesterday) I started at 10 mg in the morning and then 15 mg at noon. Despite all that I was still crazy tired like any other day and decided there was no point in taking a third dose.

Read more